MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR

BAYER MEDICAL CARE INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR
Model Number 86600153
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Non specific EKG/ECG Changes (1817); Insufficient Information (4580)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the medrad® avanta fluid management injection system, serial number (b)(6), was completed on (b)(6) 2023 which confirmed that the injector was operating within bayer specifications.A request for additional procedure related information, including availability of the associated disposables for evaluation, has been made to the customer and we are awaiting their response.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
On november 9, 2023 bayer service received information that a patient suffered an intraprocedural infarction due to an alleged air embolism while connected to a medrad® avanta fluid management injection system, serial number (b)(6).The current status of the patient is unknown.
 
Event or Problem Description
On november 9, 2023, bayer service received information that a patient suffered an intraprocedural infarction due to an alleged air embolism while connected to a medrad® avanta fluid management injection system, serial number (b)(6).On november 27, 2023, bayer medical care inc.Received the following procedure-related information: a 78-year old male patient was undergoing coronary angiography while connected to a medrad® avanta fluid management system, serial number (b)(6).The customer reported that there was a coronary artery occlusion during the fractional flow reserve (ffr) measurement which caused an st elevation on the ecg tracing.The attending physician stated that they could not be sure that it was an air embolization but could not exclude this as the cause of the occlusion.During the index procedure of the ffr measurement, the distal lad (left anterior descending artery) was treated with balloon dilatation and echocardiography after which the patient was reported to have a total recovery.
 
Additional Manufacturer Narrative
A system service check of the medrad® avanta fluid management injection system, serial number (b)(6), was completed on november 9, 2023 which confirmed that the injector was operating within bayer specifications.The multi-patient sterile disposable set (mpat, lot number 224302), avanta syringe (lot number 8420412) and the single-patient sterile disposable set (spat, lot number 230604) that were in use during the procedure were discarded by the customer.Functional testing of a retained avanta syringe, mpat, and spat from the relevant lots concluded that the disposables performed to specification with no problems observed.The customer declined the offer of additional clinical applications training.The avanta fluid management system operation manual cautions the user as follows: "warning: expel all air from the syringe, drip chambers, connectors, tubings, transducer, and catheter before connecting the system to the patient." this information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction: for udi data discrepancy/mismatch on previously submitted mdr and to ensure the device identification data is in alignment with gudid.

Brand Name
AVANTA FLUID MANAGEMENT SYSTEM
Common Device Name
ANGIOGRAPHIC INJECTOR
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key18148625
Report Number2520313-2023-00030
Device Sequence Number15355761
Product Code DXT
UDI-Device Identifier00616258021447
UDI-Public(01)00616258021447(11)210105
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K050456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86600153
Device Catalogue NumberAVA 500 PEDL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer11/09/2023
Not provided
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/06/2023
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTI-PATIENT DISPOSABE SET (MPAT).; MULTI-PATIENT DISPOSABLE SET (MPAT).; SINGLE-PATIENT DISPOABLE SET (SPAT).; SINGLE-PATIENT DISPOSABLE SET (SPAT).
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale
Patient Weight90 KG